|CPK abnormal levels
Jul 22, 2007
Hi, I am 30 yo, male from Mexico, I tested positive in February 2006. I was enrolled and accepted in the early access program by Pfizer (maraviroc, UK-427,857) for naive people compared to zidovudine/lamivudine (AZT/3TC, Combivir) & efavirenz, in order to evaluate their efficacy. After three months of treatment my viral load was undetectable. Then my tryglycerid levels rise, to resolve this ongoing problem, my doctor prescribed me Bezalip Retard® (Bezafibrate) for 3 months. Last month doctors identify that my CPK levels rise exponentially. The first level was 2050, the retest was about 6000, doctors suspend me the treatment. After that, I have been almost 4 weeks without medicine and I suspend my exercise activity. The next lab results were 1050, after that I had two more tests (I think they were better). Doctors say that my levels are good at this moment and I just have a little inflammation in the liver, they say its normal, caused by the CPK abnormal levels. They will change my treatment. What can I do in order to avoid this kind of problems? Is it normal? Does it will happened again? What do u recommend?
| Response from Dr. Young
Thanks for your post.
This CPK elevation sounds like a characteristic side effect from the fibrate medication used to treat your triglycerides.
Depending on your pattern of lipid abnormalities, there are alternative lipid-lowering medications to try. Much really depends on just how abnormal your lipid values are; I'd be reluctant to change your HIV medications at this point, since it appears that you're on a successful salvage regimen.
Hope this is a helpful start. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.